Home » Pharmaceutical industry » Cholesterol-lowering statin drugs increase the risk of cataracts
Cholesterol-lowering statin drugs increase the risk of cataracts

Cholesterol-lowering statin drugs increase the risk of cataracts

Another side-effect of cholesterol-lowering statin drugs has emerged: they increase the risk of cataracts. In fact, the risk of getting the eye problem is the same as for a diabetic.

A type II diabetes sufferer runs an 82 per cent risk of cataracts, whereas a statin user’s risk rises by 57 per cent – but when other possibilities are ironed out, the risk is around the same for both, say researchers from the University of Waterloo in Ontario.

They studied the profiles of 6,400 patients being treated at an eye clinic for their cataracts. Of those, 452 had diabetes, and 56 per cent of those were also taking a statin drug.

Source: Optometry and Vision Science, 2012; 89: 1165-71

Erkin Oksak

Erkin Oksak

Oprichter Healthwatch Nederland
Ik vind dat mensen zich bewust moeten zijn van wat ze eten en in hun lichaam binnenkrijgen. In mijn ogen levert de voedingsindustrie een belangrijke bijdrage aan de huidige chronische ziekten in onze samenleving. Goede voeding, geen medicijnen, is de sleutel tot een goede gezondheid. Klik hier voor mijn persoonlijk verhaal en motivatie »
Erkin Oksak

@Healthwatch_NL

Healthwatch strijdt tegen misstanden en corruptie in de voedings- en farmaceutische industrie.
Britse vrouw verslaat leukemie met #curcumine https://t.co/wNeYcFKJxH https://t.co/I5pVFoUa34 - 9 months ago
Erkin Oksak
Erkin Oksak

Reageer (jouw emailadres wordt NIET gepubliceerd)

This site uses Akismet to reduce spam. Learn how your comment data is processed.

error: Waarschuwing: Inhoud is beveiligd!